I think Saphris is a very good medication. So far it works for me but I notice an increase in my weight and make me nervous. I have tried different things, even counting calories and doing more exercise but the scale doesn't move down. I wonder what other people is doing.
23 Aug 2011
It is important to bring this to the attention of your doc who prescribed the med.
In some situations, the risks of the added weight may outweigh the benefits of Saphris, and a different medication may be recommended.
Some suggestions include:
Participate in regular physical activity for at least 30 minutes a day on most days of the week.
Eat a heart-healthy diet. This diet should include heart-healthy foods, such as:
Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
Lean meats, poultry, fish, beans, eggs, and nuts.
Limit foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
If you drink, then limit your intake of alcohol.
If it continues, the doc may recommend adjusting the Saphris dosage or switching to another medication.
Take care, be well, best wishes!
- Saphris Information for Consumers
- Saphris Information for Healthcare Professionals (includes dosage details)
- Side Effects of Saphris (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was taking Zyprexa for 6 months and I could not lose weight, i just kept gaining weight, I changed to Saphris this week, the taste is horrible, but ...
4 answers • 13 May 2010
I have tried almost every med out there and have terrible side effects... 40 pound weight gain on seroquel... I am just now fitting into my clothes ...
4 answers • 10 Mar 2011
compared to other anti psychotics
1 answer • 19 Sep 2011
I now have a new Dr. She has me on Geodon and Lithium, and other meds. She just started me on Saphris Friday, 5mg at night, and to take the Geodon ...
1 answer • 1 Feb 2012
I was given Zyprexa instead of Saphris after 6 months taking it and gaining 30+ lbs.! But over 5 days my hunger is out of control. I'm not ...
1 answer • 10 Feb 2014